Advil liquid products for children recalled over potential risk of inconsistent dosing
Published Saturday, February 13, 2016 9:33AM EST
Last Updated Saturday, February 13, 2016 1:59PM EST
Health Canada is alerting Canadians of a voluntary recall of 126 lots of Advil liquid products for children and infants because of a “potential risk of inconsistencies in dosing.”
In an alert issued on Friday and updated on Saturday, the health agency said Pfizer Consumer Healthcare has initiated a voluntary recall of 126 lots of Advil liquid products for infants and children.
The recalled products include: Advil Pediatric Drops, Children’s Advil Cold, Children’s Advil fever from Colds or Flu, Children’s Advil, and Advil Pediatric Drops Fever from Colds or Flu.
According to the alert, "clumps" of Ibuprofen may form in the bottle, and lead to higher or lower doses that are given to children if the product is not shaken well before each use.
"Lower doses may not be adequate in reducing the fever, leading to other health issues which could include, in rare instances, convulsions," the alert said.
"Although unlikely, higher doses may lead to vomiting, drowsiness, dizziness, ‘ringing in the ears’ and decreased breathing rates."
The notice said the risk of these adverse consequences is remote as long as the product is always shaken well before each use, as per label instructions. However, as a precaution, Health Canada is recommending that consumers stop using these products and return them to a pharmacy.
Parents who have given their children these products and are concerned should consult their health care practitioner, Health Canada said.